January  2017, 13(1): 207-222. doi: 10.3934/jimo.2016012

The finite-time ruin probability for an inhomogeneous renewal risk model

Faculty of Mathematics and and Informatics, Vilnius University, Naugarduko 24, Vilnius LT-03225, Lithuania

* Corresponding author: jonas.siaulys@mif.vu.lt

Received  March 2015 Revised  December 2015 Published  March 2016

Fund Project: The second author is supported by a grant No. MIP-13079 from the Research Council of Lithuania.

In the paper, we give an asymptotic formula for the finite-time ruin probability in a generalized renewal risk model. We consider the renewal risk model with independent strongly subexponential claim sizes and independent not necessarily identically distributed inter occurrence times having finite variances. We find out that the asymptotic formula for the finite-time ruin probability is insensitive to the homogeneity of inter-occurrence times.

Citation: Emilija Bernackaitė, Jonas Šiaulys. The finite-time ruin probability for an inhomogeneous renewal risk model. Journal of Industrial & Management Optimization, 2017, 13 (1) : 207-222. doi: 10.3934/jimo.2016012
References:
[1]

E. Sparre Andersen, On the collective theory of risk in case of contagion between claims, Transactions of the XV-th International Congress of Actuaries, 2 (1957). Google Scholar

[2]

I. M. AndrulytėE. BernackaitėD. Kievinaitė and J. Šiaulys, A Lundberg-type inequality for an inhomogeneous renewal risk model, Modern Stochastics: Theory and Applications, 2 (2015), 173-184.   Google Scholar

[3]

E. Bernackaitė and J. Šiaulys, The exponential moment tail of inhomogeneous renewal process, Statistics and Probability Letters, 97 (2015), 9-15.  doi: 10.1016/j.spl.2014.10.018.  Google Scholar

[4]

N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987. doi: 10.1017/CBO9780511721434.  Google Scholar

[5]

V. P. Chistyakov (Čistjakov), A theorem on sums of independent positive random variables and its applications to branching processes, Theory of Probability and Its Applications (Teoriya Veroyatnostei i ee Primeneniya), 9 (1964), 640-648.   Google Scholar

[6]

P. Embrechts, C. Klüppelberg and T. Mikosch, Modelling Extremal Events for Insurance and Finance, Springer, New York, 1997. doi: 10.1007/978-3-642-33483-2.  Google Scholar

[7]

P. Embrechts and N. Veraverbeke, Estimates for the probability of ruin with special emphasis on the possibility of large claims, Insurance: Mathematics and Economics, 1 (1984), 55-72.  doi: 10.1016/0167-6687(82)90021-X.  Google Scholar

[8]

S. Foss, D. Korshunov and S. Zachary, An Introduction to Heavy-Tailed and Subexponential Distributions, Springer, 2011. doi: 10.1007/978-1-4419-9473-8.  Google Scholar

[9]

R. Kaas and Q. Tang, Note on the tail behavior of random walk maxima with heavy tails and negative drift, North American Actuarial Journal, 7 (2003), 57-61.  doi: 10.1080/10920277.2003.10596103.  Google Scholar

[10]

J. KočetovaR. Leipus and J. Šiaulys, A property of the renewal counting process with application to the finite-time ruin probability, Lithuanian Mathematical Journal, 49 (2009), 55-61.  doi: 10.1007/s10986-009-9032-1.  Google Scholar

[11]

D. Korshunov, Large-deviation probabilities for maxima of sums of independent random variables with negative mean and subexponential distribution, Theory of Probability and its Applications, 46 (2002), 355-366.  doi: 10.1137/S0040585X97979019.  Google Scholar

[12]

R. Leipus and J. Šiaulys, Asymptotic behaviour of the finite-time ruin probability in renewal risk models, Applied Stochastic Models in Bussines and Industry, 25 (2009), 309-321.  doi: 10.1002/asmb.747.  Google Scholar

[13]

V. V. Petrov, Limit Theorems of Probability Theory, Clarendon Press, Oxford, 1995.  Google Scholar

[14]

E. J. G. Pitman, Subexponential distribution functions, Journal of Australian Mathematical Society (Series A), 29 (1980), 337-347.  doi: 10.1017/S1446788700021340.  Google Scholar

[15]

A. N. Shiryaev, Probability, Springer, 1996. doi: 10.1007/978-1-4757-2539-1.  Google Scholar

[16]

W. L. Smith, On the elementary renewal theorem for non -identicaly distributed variables, Pacific Journal of Mathematics, 14 (1964), 673-699.  doi: 10.2140/pjm.1964.14.673.  Google Scholar

[17]

Q. Tang, Asymptotics for the finite time ruin probability in the renewal model with consistent variation, Stochastic Models, 20 (2004), 281-297.  doi: 10.1081/STM-200025739.  Google Scholar

[18]

N. Veraverbeke, Asymptotic behavior of Wiener-Hopf factors of a random walk, Stochastic Processes and their Applications, 5 (1977), 27-37.  doi: 10.1016/0304-4149(77)90047-3.  Google Scholar

[19]

Y. WangZ. CuiK. Wang and X. Ma, Uniform asymptotics of the finite-time ruin probability for all times, Journal of Mathematical Analysis and Applications, 390 (2012), 208-223.  doi: 10.1016/j.jmaa.2012.01.025.  Google Scholar

show all references

References:
[1]

E. Sparre Andersen, On the collective theory of risk in case of contagion between claims, Transactions of the XV-th International Congress of Actuaries, 2 (1957). Google Scholar

[2]

I. M. AndrulytėE. BernackaitėD. Kievinaitė and J. Šiaulys, A Lundberg-type inequality for an inhomogeneous renewal risk model, Modern Stochastics: Theory and Applications, 2 (2015), 173-184.   Google Scholar

[3]

E. Bernackaitė and J. Šiaulys, The exponential moment tail of inhomogeneous renewal process, Statistics and Probability Letters, 97 (2015), 9-15.  doi: 10.1016/j.spl.2014.10.018.  Google Scholar

[4]

N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987. doi: 10.1017/CBO9780511721434.  Google Scholar

[5]

V. P. Chistyakov (Čistjakov), A theorem on sums of independent positive random variables and its applications to branching processes, Theory of Probability and Its Applications (Teoriya Veroyatnostei i ee Primeneniya), 9 (1964), 640-648.   Google Scholar

[6]

P. Embrechts, C. Klüppelberg and T. Mikosch, Modelling Extremal Events for Insurance and Finance, Springer, New York, 1997. doi: 10.1007/978-3-642-33483-2.  Google Scholar

[7]

P. Embrechts and N. Veraverbeke, Estimates for the probability of ruin with special emphasis on the possibility of large claims, Insurance: Mathematics and Economics, 1 (1984), 55-72.  doi: 10.1016/0167-6687(82)90021-X.  Google Scholar

[8]

S. Foss, D. Korshunov and S. Zachary, An Introduction to Heavy-Tailed and Subexponential Distributions, Springer, 2011. doi: 10.1007/978-1-4419-9473-8.  Google Scholar

[9]

R. Kaas and Q. Tang, Note on the tail behavior of random walk maxima with heavy tails and negative drift, North American Actuarial Journal, 7 (2003), 57-61.  doi: 10.1080/10920277.2003.10596103.  Google Scholar

[10]

J. KočetovaR. Leipus and J. Šiaulys, A property of the renewal counting process with application to the finite-time ruin probability, Lithuanian Mathematical Journal, 49 (2009), 55-61.  doi: 10.1007/s10986-009-9032-1.  Google Scholar

[11]

D. Korshunov, Large-deviation probabilities for maxima of sums of independent random variables with negative mean and subexponential distribution, Theory of Probability and its Applications, 46 (2002), 355-366.  doi: 10.1137/S0040585X97979019.  Google Scholar

[12]

R. Leipus and J. Šiaulys, Asymptotic behaviour of the finite-time ruin probability in renewal risk models, Applied Stochastic Models in Bussines and Industry, 25 (2009), 309-321.  doi: 10.1002/asmb.747.  Google Scholar

[13]

V. V. Petrov, Limit Theorems of Probability Theory, Clarendon Press, Oxford, 1995.  Google Scholar

[14]

E. J. G. Pitman, Subexponential distribution functions, Journal of Australian Mathematical Society (Series A), 29 (1980), 337-347.  doi: 10.1017/S1446788700021340.  Google Scholar

[15]

A. N. Shiryaev, Probability, Springer, 1996. doi: 10.1007/978-1-4757-2539-1.  Google Scholar

[16]

W. L. Smith, On the elementary renewal theorem for non -identicaly distributed variables, Pacific Journal of Mathematics, 14 (1964), 673-699.  doi: 10.2140/pjm.1964.14.673.  Google Scholar

[17]

Q. Tang, Asymptotics for the finite time ruin probability in the renewal model with consistent variation, Stochastic Models, 20 (2004), 281-297.  doi: 10.1081/STM-200025739.  Google Scholar

[18]

N. Veraverbeke, Asymptotic behavior of Wiener-Hopf factors of a random walk, Stochastic Processes and their Applications, 5 (1977), 27-37.  doi: 10.1016/0304-4149(77)90047-3.  Google Scholar

[19]

Y. WangZ. CuiK. Wang and X. Ma, Uniform asymptotics of the finite-time ruin probability for all times, Journal of Mathematical Analysis and Applications, 390 (2012), 208-223.  doi: 10.1016/j.jmaa.2012.01.025.  Google Scholar

[1]

Guillermo Reyes, Juan-Luis Vázquez. Long time behavior for the inhomogeneous PME in a medium with slowly decaying density. Communications on Pure & Applied Analysis, 2009, 8 (2) : 493-508. doi: 10.3934/cpaa.2009.8.493

[2]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[3]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[4]

Arseny Egorov. Morse coding for a Fuchsian group of finite covolume. Journal of Modern Dynamics, 2009, 3 (4) : 637-646. doi: 10.3934/jmd.2009.3.637

[5]

M. Mahalingam, Parag Ravindran, U. Saravanan, K. R. Rajagopal. Two boundary value problems involving an inhomogeneous viscoelastic solid. Discrete & Continuous Dynamical Systems - S, 2017, 10 (6) : 1351-1373. doi: 10.3934/dcdss.2017072

[6]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

[7]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[8]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[9]

Cécile Carrère, Grégoire Nadin. Influence of mutations in phenotypically-structured populations in time periodic environment. Discrete & Continuous Dynamical Systems - B, 2020, 25 (9) : 3609-3630. doi: 10.3934/dcdsb.2020075

[10]

Vassili Gelfreich, Carles Simó. High-precision computations of divergent asymptotic series and homoclinic phenomena. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 511-536. doi: 10.3934/dcdsb.2008.10.511

[11]

Alina Chertock, Alexander Kurganov, Mária Lukáčová-Medvi${\rm{\check{d}}}$ová, Șeyma Nur Özcan. An asymptotic preserving scheme for kinetic chemotaxis models in two space dimensions. Kinetic & Related Models, 2019, 12 (1) : 195-216. doi: 10.3934/krm.2019009

[12]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[13]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[14]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[15]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[16]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

[17]

Johannes Kellendonk, Lorenzo Sadun. Conjugacies of model sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3805-3830. doi: 10.3934/dcds.2017161

[18]

Didier Bresch, Thierry Colin, Emmanuel Grenier, Benjamin Ribba, Olivier Saut. A viscoelastic model for avascular tumor growth. Conference Publications, 2009, 2009 (Special) : 101-108. doi: 10.3934/proc.2009.2009.101

[19]

Ondrej Budáč, Michael Herrmann, Barbara Niethammer, Andrej Spielmann. On a model for mass aggregation with maximal size. Kinetic & Related Models, 2011, 4 (2) : 427-439. doi: 10.3934/krm.2011.4.427

[20]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

2019 Impact Factor: 1.366

Metrics

  • PDF downloads (107)
  • HTML views (364)
  • Cited by (2)

Other articles
by authors

[Back to Top]